MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INCISOR PLUS ELITE BLADE,3.5MM DSPL,DYO/; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. INCISOR PLUS ELITE BLADE,3.5MM DSPL,DYO/; SAW, POWERED, AND ACCESSORIES
Catalog Number 72200095
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/17/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the blade made a noise and released smoke.The procedure was successfully completed without significant delay using a back-up device.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
One dyonics disposable 3.5mm incisor plus elite blade returned.The complaint stated: ¿the blade made a noise and released smoke.¿ the blade was found seized.Once the inner and outer were freed, wear bands and skiving was visible on the inner blade and inside the outer blade cup.Accumulated shavings were still attached which bound the blade.Drag was felt with rotation of the inner and outer blades.These symptoms were caused by distal pressure applied.As a result, binding, shavings and seizing occurred.No root cause related to the manufacture of the device was confirmed.

Brand Name
INCISOR PLUS ELITE BLADE,3.5MM DSPL,DYO/
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8542065
Report Number1219602-2019-00459
Device Sequence Number10854652
Product Code HAB
UDI-Device Identifier03596010555694
UDI-Public03596010555694
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
E527289
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72200095
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2019
Initial Date Received by Manufacturer 04/17/2019
Supplement Date Received by Manufacturer06/05/2019
Initial Report FDA Received Date04/23/2019
Supplement Report FDA Received Date06/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1